Alright, this my question.
On July 7th I got my Depo Shot, the doctor told me that I should stay protected within the week if I do decide to become sexually active. Only July 11th I had sex with my boyfriend and when I came off so did the condom. I became extremely worried and boyfriend was as well, but he said he was for sure didn't get any in me. He checked the condom as well to see if it was broken and it was not. Then the first thing that popped into my head was plan b called My way. He agreed to get it for me and hand get it for me to take the next day. It was 21 hours later when I took the pill and I should expect my period on July 14. And nothing so far but cramping and headache. I have been a little emotional, so I started freaking out what if I'm pregnant. Or does Plan B made my period become late? Or is the depo shot playing factor in this as well . Please help!!
Depo Shot and Plan b? ? ?
- 19 Jul 2014 by Remi106
- 18 Sep 2015
- plan b, emergency contraception, doctor, sex, depo
Alright, this my question.
Added 19 Jul 2014:
I have also had a history of irregular periods and i understand the shot could make my period stop. And I have been stressed out as well.
I realise that this is an old post, but I’m answering it in case you or anyone reading this may find it useful:.
If you had your first shot during the first 5 days of your period, then you did not need to wait before you were covered against pregnancy.
If you were outside of the first 5 days of your period when you were given your first Depo shot, then you needed to wait 7 days before you were covered.
Once you follow those rules, you are covered by Depo for 12 weeks, regardless of any bleeding you experience in between shots.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as spotting, heavy bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
Plan B can also cause bleeding, & then can make your next period later & sometimes heavier than usual.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility.
Hope that helps.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jul 2014 • 1 answer
Posted 17 Nov 2014 • 2 answers
Posted 19 Apr 2015 • 1 answer
Posted 17 Aug 2016 • 1 answer
Posted 18 Aug 2016 • 1 answer